Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Chest congestion, vomiting, stomach pain. Mucus is white. Urine is yellow. Taking Numiex. What to do?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
Since thanks giving i had a chest congestion and I was congested. I started to take numiex for about 6 days and today its not in my chest but in my throat and im throwing up non stop when i cough. I throwing up clear mucus though. Last night was hard becuase I cant stop coughing at all the phlem is in my throat I cant breath when Im coughing and im throwing up. Coughing up my stomache is hurting and nothing is coming out. For me to stop cough temporialy I suck on ice and it seems to help. When I first started my mucus was a little XXXXXXX and white but now for a few days its only white. Im not sure im drinking enough water becuase my pee is still yellow though. Im also drinking gatorade. What to do?
Posted Thu, 3 May 2012 in Lung and Chest disorders
Answered by Dr. Hema Yadav 1 hour later

Thanks for posting your query.

Your basic problem is a respiratory tract infection either viral or bacterial which is causing cough, breathing difficulty and sore throat .vomiting may be due to complications like pharyngitis causing irritation in throat and, gastritis.

First, you should hydrate yourself adequately for which you should try taking small frequent sips of cold water or oral rehydration solution like the one you have.

You definitely need to consult your physician as soon as feasible so that he can thoroughly examine your throat and chest, if needed order some tests like complete blood picture, x-ray chest, throat swab etc. and confirm the diagnosis to start appropriate treatment.

He will also prescribe you an antiemetic like domperidone or ondansetron and antacids like ranitidine or pantoprazole for the time being to stop vomiting. However, the main treatment of antibiotics, anti-inflammatory drugs and mucolytic-bronchodilator medication can only be started by a doctor after examining and investigating you.

Please do not self-medicate as persistence of throat or chest infections can possibly cause complications like pneumonia or bronchitis and cause worsening of symptoms.

As you wait for the consultation, try to maintain your water intake, take warm saline gargles and steam inhalations thrice daily for faster healing. If you develop breathlessness or blood in sputum or fever or acute chest pain or dizziness seek prompt consultation otherwise a routine appointment.

Hope I have answered your query.

I will be available for any follow up queries.

Wishing you a speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor